Log in
Endometriosis UK
38,076 members33,280 posts

are decapeptyl injection side effects of menopause the same as a real menopause

Hello my friends,

Does anyone have the answer to my question please...

are decapeptyl injection side effects of menopause the same as a real menopause? I've been awake since 3am it is now 6.18....I'm on my third and final injection as I'm having a total hysterectomy inc ovaries/cervix out this coming Monday due to endo and fibroids.

My surgeon prescribed the injections to shrink my fibroids before my MRI showed I had severe endo as well. She said the menopausal symptoms of the injection would be the same after my op when I will go into surgical menopause but if any if you had this injection and then still had a hysterectomy please could you tell me what your experience has been....I'm going to post this on the hysterectomy forum as well,

Much love to you all

Windancer05

8 Replies
oldestnewest

I've had decapeptyl and prostap and had a hysterectomy with BSO back in March. I would say the symptoms are similar (hot flushes, sweats, joint pain etc) but the surgical menopause is worse (sorry :/). In my case it's probably because the drugs weren't that effective as I had so much endo tissue so my oestrogen levels were higher than they are now.

Reply

Thank you for replying...I'd rather know and can go from there. My joints do hurt a lot. I was afraid I was getting arthritis....I hope you can find something to help with symptoms of your menopause, with much kindness

Windancer05

Reply

Yes I had 3 injections last year before my operation, total hysterectomy, I suffered so bad from anxiety and panic attacks with the injection that I had to stop getting it , but I found out that I had them too close together and my system was totally overwhelmed, I definitely think the real menapause was worse for a short while as I couldn’t tolerate hrt but once I spoke to my nurse and found one which agreed with me , I was fine within days . The main thing is keep open communication with important people in your life, if you don’t feel well go to your gp or nurse , watch your diet , take regular exercise, , I walked a little every day from the day I came home , and be kind to yourself, it’s s massive operation, but you will come out the other side , I’m really enjoying life now , best of luck

Reply

Thank you Shirand, I very much appreciate you taking the time to write. Would you mind telling me how quickly the menopause started after your hysterectomy? Was it within days it's weeks?

Kindest regards

Windancer

Reply

Hi , I think if I remember correctly mine started after a few weeks , I remember waiting and asking the doctor at my 6 week check up when it would start and it was shortly after. I couldn’t tolerate hrt so took something else to help hot flushes, now I only get warm overs during the day, discuss this with your gp or nurse, mine were fantastic.i joined a few menapsuse groups like menapause Chicks private community, good advice there too , the good thing is there is light at the end of the tunnel, I feel fab now and even finishing a Pilates Instructor course so keep active , watch your diet and keep up with your friends , so important, best of luck

1 like
Reply

Thank you so much for your advise. How long did you wait till you felt fit enough to start lifting things, xx

Reply

Whatever you do heed the advice of your surgeon, don’t lift anything more than a kettle of water and don’t even do that for a while , believe me you will think you are well enough to lift after a few weeks but remember your still healing inside which is most important, you will suffer with terrible back pain because everything has to knit together and that takes time , so eat well and gentle walks , remember what your Physio in the hospital tells you , no hills etc . As I said it’s a major operation, mind yourself

1 like
Reply

I ment to add , get something to help with your bowl movements , I got something from the chemist , I think that was one of my worst pains 😀 so stay on top of it , I was booted like a ball for 2 days , very uncomfortable, but if you take something from early enough it shouldn’t happen, I think it was worse because I was taking iron tablets so I stopped taking them and relied on died instead and all was fine ,👍

1 like
Reply

You may also like...